hypersensitive to antipsychotics and losing it...

Discussion in 'Therapy and Medication' started by rwillson, Aug 6, 2008.

  1. rwillson

    rwillson Well-Known Member

    roughly about 2 to 3 years ago i started have bad reactions to the antipsychotic i was on (Risperadal) which i was taking for everything from my bipolar type 1 (with psychotic features) diagnosis, my borderline personality, my history of self harm, ED and panic disorder (the SH and ED related mostly to my BPD). the reaction started almost invisibly, a strange muscle contractions in my neck and chattering teeth, but they progressed to full blown askesia and dystonia as well as other hells. meds were changed but things always got worse from one antipsychotic to the next progressing to where i am now having tried almost all antipsychotics save haldol, thorazine and zyprexa which i won't touch (you would have to put me in four point restraints and give me forced injections for me to ever take those meds, and once i was released i would do everything possible to get some payback). for a while life without the antipsychotics was bearable, i could control or at least sort through the thoughts that race through my head and when things were really bad there were and is always my klonopine. but things are getting worse, the thoughts are getting scary and out of control, malevolent even outright violent, as chaotic as a Jackson Pollack painting and as disturbing as the twisted paintings of Francis Bacon. the Klonopine still works but i am having to take more and more, i hate the med, i hate all benzos, they make me fuzzy and they are very addictive which is bad (i am a recovering addict) and at the moment i am definitely becoming physically addicted (thank god not mentally). to make things worse all this is further feeding my BDP and Panic Disorder, i can't make a decent living and i am becoming more and more isolated in my illness and disorders (i am really going crazy), i am at a loss, i was just forced to change pdocs, my last pdoc helped a lot and we discovered ADD meds helped the thoughts, not get rid of them but at least give me enough focus to sort out what was real and what wasn't. unfortunately all good things come to an end, as i would not take an oral ADD med (ritilan and Aderal are both amphetamines and i kinda like stimulants A Lot we chose on a transdermal delivery system (the Daytrana patch), but after a dosage change i was spent spiraling into a really bad manic mixed state. shortly after i was forced to change doctors and my present pdoc seems to have her own agenda regarding my treatment. prescribing meds my insurance won't cover, prescribing meds i tell her i know i will react badly to and then scolding and chastising me when i react badly and insist i can't take the side effects (as if it my fault i won't tolerate being lobotomized by a medication, that i can't function if my central nervous system freaks out and loses control). i want to scream at her that i won't sacrifice my quality of life for a pill, that i don't believe in taking one med just to control the side effects of another as if i am being picky, then throwing my ass in the psych ward when things spin out of control. do the doctors understand if ones quality of life becomes so bad, that the treatment is worse than the disorder it is only natural for me to eventually resort to drastic means to make it stop. i am coming to believe my doctor doesn't give a crap about my quality of life or how i feel, she is more concerned covering her ass in regard to if something bad happens...

    this isn't worth it, my career has been ruined, the girl i was going to marry and start a family with died just a year of the new millennium, my savings and inheritance is gone paying for treatment and medical bills, what do these idiots expect me to do, suffering is suffering and i can only take so much...

    r...
     
  2. plates

    plates Well-Known Member

    :hug:

    i just want to say i read your post and that sounds awful

    are you seeing a counsellor? i've felt a good counsellor helps with these thoughts and helps to manage things, but they have to talk a similar language to you..

    i was also wondering if you've tried painting, i wondered if that would help a bit- when i feel like you anything gestural helps me a lot.

    i completely hear you about not wanting to take pill after pill to counter side effects.

    have you thought about changing pdoc? this one does seem to have her own agenda and isn't listening to you.
     
  3. rwillson

    rwillson Well-Known Member

    been through so many pdocs, this change wasn't my choice, i liked my las one but seeing him was near impossible. i wouldn't have changed but i was forced to so i could get into a DBT program. sadly every time i have ever had to change pdocs i have gone through this or something equal to. it seems pdocs all have their own different ideas of how to treat people, some listen more others don't. unfortunately my situation does not leave me with much choice, having gone completely broke paying medical bills, no insurance company will touch me, my career in advertising as a designer was ruined and the only way i can get treatment was to get on disability. i have a great therapist who is also a good advocate but talking can only do so much when your brain is trying to kill you and the ailments are truly a physiological imbalance of neurotransmitters in the brain...

    r...
     
  4. faeriegirl

    faeriegirl Active Member

    Your BP? Have you tried anything else besides antipsychotics for it? Ever done Lithium? Anticonvulsant like Lamictal or Depakote. I hear ya on the antipsychotics. They suck. EPS is the ABSOLUTE worst.
     
  5. rwillson

    rwillson Well-Known Member

    i take a mood stabilizer as well, also an antidepressant, they do wonders but my thoughts still run wild. i prefer to deal with a add med like Daytrana or Aderal XR, even though they are stimulants they allow me to sort through the thoughts and make sense of then, to cognitively address what is real and what is perceived. i prefer this over selectively lobotomizing my frontal lobe, which is what antipsychotics do...

    my present pdoc just doesn't share this approach...

    r...
     
  6. wallflower

    wallflower Well-Known Member

    EXACTLY. You, as the patient, are the one who is supposed to be hiring the doctor and it is not the other way around. We aren't servants to the doctors but they would have it that way if they could, greed, evilness, power, corrupt governments all come into play with this maniacal system of power.

    Anti-psychotics help me think clearer, but they kill the emotions to some extent, they level and level and level me till I'm about as straight as a line. Actually, I am probably very UNlevel and HAVE BEEN for some time...but HOW MUCH of this are we willing to TAKE?????

    Lately, everyone is so senile and crazy. My mother has been laughing aloud to herself, SHE is another story. I have been laughing aloud to myself, but I seriously hate it. The best thing in this is to have someone who understands.

    I'm sorry if this doesn't make sense. I really had a weird night, some voodoo or a psychic attack was sent over the wires to me. Sometimes I think I am possessed because of what I see and hear, which is sometimes enough to scare the crap out of anyone...like... telekinetic stuff and weird shit but it's all a part of the grand master plan.

    I'm really not joking, but it is good to find some humor in things if not outwardly. I do not know what the meaning of everything is, but I hate reading about what people go through who suffer from disorders. I was told I had Bipolar once, in a hospital because they put me on Geodon and it started MAKING me cry!!! I mean like constant crying spells, how ironic.